Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 10, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 1, 2017, 9:19 AM PST for 7 counties in Washington. It took effect at Mar 1, 2017, 9:34 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 9:19 AM PST (17:19 UTC)
- In effect from
- Mar 1, 2017, 9:34 AM PST
- Expired
- Mar 1, 2017, 5:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 96 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS76 KPDT 011719 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 919 AM PST Wed Mar 1 2017 ...VERY WIND OVER PORTIONS OF SOUTHEAST WASHINGTON TODAY... .A low pressure system moving east across British Columbia has caused pressure gradients to tighten across eastern Washington. As such, will see very wind conditions over portions of southeast Washington late this morning and this afternoon. WAZ028-029-012300- /O.NEW.KPDT.WI.Y.0010.170301T1719Z-170301T2300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 919 AM PST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 3 PM PST this afternoon. * WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph. * TIMING...Winds will peak around noon today then slowly decrease through the afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
828 WWUS76 KPDT 011736 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Pendleton OR 936 AM PST Wed Mar 1 2017 ...VERY WINDY OVER PORTIONS OF SOUTHEAST WASHINGTON TODAY... .A low pressure system moving east across British Columbia has caused pressure gradients to tighten across eastern Washington. As such, will see very wind conditions over portions of southeast Washington late this morning and this afternoon. WAZ028-029-012300- /O.COR.KPDT.WI.Y.0010.170301T1734Z-170301T2300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 936 AM PST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 3 PM PST this afternoon. * WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph. * TIMING...Winds will peak around noon today then slowly decrease through the afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
750 WWUS76 KPDT 011817 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1017 AM PST Wed Mar 1 2017 ...VERY WINDY OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON TODAY... .A low pressure system moving east across British Columbia has caused pressure gradients to tighten across eastern Washington. As such, will see very wind conditions over portions of south central and southeast Washington late this morning and this afternoon. WAZ026-012300- /O.EXA.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1017 AM PST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 3 PM PST this afternoon. * WINDS...West 20 to 35 mph with gusts up to around 45 mph. Strongest winds will be along the north side of the valley. * TIMING...Winds will peak around noon today then slowly decrease through the afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ028-029-012300- /O.CON.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1017 AM PST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph. * TIMING...Winds will peak around noon today then slowly decrease through the afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
874 WWUS76 KPDT 012247 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 247 PM PST Wed Mar 1 2017 ...VERY WINDY OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WASHINGTON TODAY... .Tight surface pressure gradients continue across eastern Washington. As such, will continue to see very wind conditions over portions of south central and southeast Washington late this afternoon. WAZ029-020000- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-170301T2300Z/ Foothills of the Blue Mountains of Washington- including the cities of Dayton, Waitsburg, and Walla Walla 247 PM PST Wed Mar 1 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... The southwest winds across the Blue Mountain Foothills of Washington have decreased to 15 to 20 mph with gusts of 25 to 30 mph. These winds are expected to continue to decrease through late afternoon today. Thus the wind advisory will be allowed to expire at 3 PM. $$ WAZ028-020100- /O.EXT.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/ Lower Columbia Basin of Washington- including the cities of Connell, Prosser, and Tri-Cities 247 PM PST Wed Mar 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WINDS...Southwest 20 to 35 mph with gusts up to around 45 mph. * TIMING...Winds will continue to slowly decrease through late afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-020100- /O.EXT.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 247 PM PST Wed Mar 1 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WINDS...West 20 to 35 mph with gusts up to around 45 mph. Strongest winds will be along the north side of the valley. * TIMING...Winds will continue to slowly decrease through late afternoon. * IMPACTS...Strong winds may blow down tree limbs, small trees, and power lines. Scattered power outages may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
680 WWUS76 KPDT 020059 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 459 PM PST Wed Mar 1 2017 ...WINDS DECREASING LATE THIS AFTERNOON IN SOUTHEAST WASHINGTON... WAZ028-020200- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/ Lower Columbia Basin of Washington- including the cities of Connell, Prosser, and Tri-Cities 459 PM PST Wed Mar 1 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... Winds this afternoon have decreased to 10 to 20 mph in the Lower Columbia Basin so the Wind Advisory will expire at 5 PM. $$ WAZ026-020200- /O.EXP.KPDT.WI.Y.0010.000000T0000Z-170302T0100Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 459 PM PST Wed Mar 1 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... Winds this afternoon have decreased to 15 to 25 mph in the Kittitas Valley so the Wind Advisory will expire at 5 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:02 AM PST, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 1, 4:02 AM PST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 402 AM PST Wed Mar 1 2017 .SHORT TERM...Today through Friday afternoon...A flat mid/upper level ridge of high pressure in the NE Pacific will keep dry conditions in the forecast area through Thursday afternoon, except for a chance of snow showers along the east slopes of the central WA Cascades through Thursday afternoon. A mid/upper level shortwave pushes a cold front to the coast Thursday night with snow becoming likely near the WA Cascades crests along with a good chance of snow along the east slopes of the Washington and Oregon Cascades (north of Sisters)and in the Eastern Columbia River Gorge as well before daybreak on Friday. The cold front will then spread moisture and valley rain and mountain snow to the Blue Mountains and the Wallowa Mountains by late Friday morning with the snow levels during the day rising to around 4000-4500 feet by Friday afternoon. Polan .LONG TERM...Friday night through Tuesday. The extended will be fairly active as several systems move across the Pacific northwest associated with a large upper level trough centered offshore. Periods of rain and higher elevation snow are likely with a good west to southwest flow aloft into the region. Both GFS and EURO bring snow levels down to 1500-3000 feet by Sun/Mon as a cold upper level system moves across the area. High temperatures look to be mostly in the 30s and 40s with overnight lows in the 20s and 30s. Stronger winds aloft at 850 and 700mb could produce occasional breezy to windy conditions. 94 && .AVIATION...12z tafs. Expecting sct-bkn 040-070 bkn 150-200 today into tonight. Scattered showers will be over the Cascades and Blues. Winds 5-15kt. && .PRELIMINARY POINT TEMPS/POPS... PDT 50 32 48 34 / 10 10 0 20 ALW 52 34 49 36 / 10 10 0 30 PSC 53 32 49 34 / 10 0 0 20 YKM 50 29 48 30 / 10 10 10 20 HRI 51 31 48 33 / 10 10 10 10 ELN 45 29 43 30 / 10 10 10 20 RDM 49 25 49 28 / 10 0 0 10 LGD 45 30 45 32 / 10 10 0 10 GCD 46 27 48 30 / 10 10 0 10 DLS 51 34 49 35 / 10 10 10 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 99/94/94
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.